A member asked:
Disclaimer

taking a noc 6mg lunesta, 30mg valium(5mg , plus 75mg effexer? i'm supposed to be on adderall 40mg day. what otc can be used 2 get me off them.

2 doctor answers
Dr. David Voran
33 years experience Family Medicine
Drugs aren't the sol: Amanda, It's disconcerting and disheartening to read that you're looking for.yet another drug to help you with a host of underlying problems. The long-term solution is a gradual withdrawal from your highly dependent medications. You're essentially taking uppers (Adderall) along with a number of downers (Valium and Lunesta) just like in the good old 60's and 70's. Stay on Effexor and nix others
Answered on Jul 29, 2017
Dr. Laura Anissian
21 years experience Internal Medicine
Medications: Good to hear you would like to get off of the Lunesta and Valium as these are not good for long term use. I would suggest you seek help with prescribing M.D. to taper off of these. As for replacement, there are no great alternatives that are OTC. Better would be to seek help with behavioral therapy, sleep therapy, meditation etc. to help you overcome insomnia and anxiety. Good luck!
Answered on Jul 29, 2017
1
1 comment
Dr. David Voran
Dr. David Voran commented
33 years experience Family Medicine
Completely agree with Dr. Anissian's recommendation to seek professional help in tapering off these medications as it's going to require significant Behavioral therapy. Bottom line, there's not a drug solution to a drug problem.
Jul 29, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 69-year-old female asked:
Dr. Enrique Madrigal-segura
54 years experience Psychiatry
Tremors & med mixing: I can identify two problems. The less important is age, as dosification might need to be carefully establish. However, the situation is complicated wi ... Read More
1
1 thank
A 38-year-old female asked:
Dr. Eric Weisman
36 years experience Neurology
Serotonergic: syndrome usually presents with elevated heart rate, stiff muscles and elevated temperature. You usually don't see the latter two things with panic att ... Read More
1
1 thank
A 31-year-old male asked:
Dr. Krishna Kumar
55 years experience Psychiatry
Medication Effects: I understand your discomfort. You deserve relief. Adderall is a medication for Attention deficit disorder, Effexor (venlafaxine) for depression and Kl ... Read More
A 64-year-old male asked:
Dr. Pamela Pappas
42 years experience Psychiatry
Work w/your doctor: You really need to work with your doctor on any medication changes, rather than asking online physicians who don't know you. Effexor (venlafaxine) ca ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month